# SDR CA010625034

- Difficulty date: May 18, 2001
- Submitted: July 5, 2001
- Operation: General aviation
- Make and model: Piper PA-31
- Aircraft time: 9,501 hours
- Engine: Lyc TIO540J2BD
- Propeller: Hartzl HCC4YR2
- System (JASC): 7414 · Magneto/Distributor
- Part: Distributor Blk
- Part number: 10682056
- Condition: Worn
- Location: Dual Magneto
- Component: Dual Magneto, Bendix, D6LN3200
- Stage of operation: CR
- How discovered: O
- Nature of condition: E, J
- Precautionary procedure: A

## Discrepancy

(CAN) PILOT EXPERIENCED ROUGH RUNNING ENGINE SHORTLY AFTER TAKEOFF. INSPECTION OF THE MAGNETO REVEALED A SEVERLY WORN BRONZE BUSHING ON THE DISTRIBUTOR BLOCK. ROUGH RUNNING WAS ATTRIBUTED TO INTERNAL CONTAMINATION OF THE MAGNETO WITH FINE BRONZE FILINGS, PARTIALLY SHORTING THE CONTACTS.
